

Information Brochure

2023 SANCF Selection Event

17-20 March 2023

REGISTRATION DEADLINE: Midnight on 13 March 2023

This event is proudly hosted by



Table of Contents

- 1. **SELECTION CRITERIA**
- 2. **TIME OF EVENTS**
- 3. WHERE & WHEN
- 4. AGE CATEGORIES & NO OF QUALIFYING ATHLETES
- 5. **EVENT FORMAT**
- 6. **COST & PAYMENT**
- 7. OTHER IMPORTANT INFO

1. SELECTION CRITERIA

This SANCF Youth Selection Event serves as the **direct** qualification for youth athletes, Juniors, Youth A and Youth B to participate at the international Youth World Climbing Championship in South Korea later this year. Although Youth C is permitted to climb at this competition it does not serve as a direct qualification to the Youth worlds competition or any other Youth Competition the following year. However the results of the Youth C competition will be used as a national ranking point for Youth C and Youth B for 2024.

The SANCF Youth Selection Event results for **OPEN** athletes does **not** serve as a **direct** qualification to climb at any international events. These competitions include IFSC World Cups, World Championships or Continental Championships.

However, the Combined Open Finals' results at this SANCF YOUTH SELECTION EVENT for **Open athletes** will serve as the first National ranking for all athletes 16 years and older (in 2024), which will then be used together with future 2023 and 2024 Open Combined Competitions with different weight structures to select the athletes or team to represent South Africa at any international Competition, these competitions include IFSC World Cups, World Championships or Continental Championships.

This event will be used in line with the current SANCF selection policy, available from secretarial@sancf.org

2. TIME OF EVENTS

The times indicated below are subject to change and a final timetable will be provided as soon as possible following the registration of all athletes. Start times will be adhered to for those travelling but end times may vary depending on challenges on the day. Please allow for any delays accordingly when making travel arrangements.

SPEED TIMETABLE - 17th March

	TIME	Duration	GENDER / AGE CATEGORY
Registration	14h30 – 14h40	10 minutes	All
Briefing	14h40 – 14h50	10 minutes	All
Warm up & pract runs	14h50 – 15h50	60 minutes	All
Isolation closes	15h50		All
Two timed runs	15h50 – 17h35	1 hr 45 min	All
Medal ceremony	17h45		All

LEAD TIMETABLE - 18th March

	TIME	Duration	GENDER / AGE CATEGORY
			M and F
Registration	08h30 - 08h50	20 minutes	U13 - U15
Briefing and viewing	09h00 - 09h20	20 minutes	U13 - U15
Warm up	09h20 - 09h35	15 minutes	U13 - U15
Isolation closes	09h40		U13 - U15
Route 1	09h45 – 10h45	1 hr	U13 - U15
Route 2	10h45 - 11h45	1 hr	U13 - U15
Medal ceremony	12h00 – 12h15	15 minutes	U13 - U15
			M and F

Registration	12h00 – 12h15	15 minutes	U17 – Open
Briefing and viewing	12h30 – 12h45	15 minutes	U17 – Open
Warm up	13h00 – 13h15	15 minutes	U17 – Open
Isolation closes	13h30		U17 – Open
Route 1	13h45 – 15h15	1,5 hrs	U17 – Open
Route 2	15h30 – 17h00	1,5 hrs	U17 – Open
Medal ceremony	17h30 – 17h45	15 minutes	U17 – Open

BOULDER TIMETABLE - 19th March

	TIME	Duration	GENDER / AGE CATEGORY
U13 - U15			M and F
Registration	08h30 - 08h45	15 minutes	U13 - U15
Briefing and viewing	08h45 – 09h00	15 minutes	U13 - U15
Warm up	09h00 - 09h20	20 minutes	U13 - U15
Isolation closes	09h20		U13 - U15
Competition duration	09h20 - 11h20	2 hrs	U13 - U15
Medal ceremony	11h30		U13 - U15
U17 - Open			M and F
Registration	11h30 – 11h45	15 minutes	U17 – O
Briefing and viewing	11h45 – 12h00	15 minutes	U17 – O
Warm up	12h00 – 12h20	20 minutes	U17 – O
NOTE: STAGGERED ISOLATION FOR AFTERNOON SESSION ONLY			
Isolation closes	13h20		U17 only
Isolation closes	15h00		U19 & Open
(U19 & Open are to exit to the holding area outside the venue after the briefing and viewing. Report to isolation only at 14H45.			
Competition duration	13h30 – 16h30	3 hrs	U17 – O
Medal ceremony	17h00 – 17h15	15 minutes	U17 – O

OPEN FINALS TIMETABLE - 20th March

	TIME	Duration	GENDER / AGE CATEGORY
BOULDER - M&F			
Registration	08h30 - 08h45	15 minutes	OPEN
Briefing and viewing	08h45 - 09h00	15 minutes	
Warm up	09h00 - 09h20	20 minutes	
Isolation closes	09h20		
Climb duration	09h30 - 13h30	4 hrs	
LEAD - M&F			
Briefing and viewing	15h30 – 15h45	15 minutes	OPEN
Warm up	15h45 – 16h00	15 minutes	
Isolation closes	16h00		
Route 1	16h00 – 17h00	1 hr	
Medal ceremony	17h30 – 18h00		
The above mentioned tir Boulder entries	nes may change de	pending on the	number of

The above times are approximate and may vary on the day.

3. WHERE AND WHEN

The 2023 SANCF Selection Event will be held at <u>CityROCK Johannesburg</u> on the following days in the following four disciplines:

- 1. SPEED Friday 17 March 2023
- 2. LEAD Saturday 18 March 2023
- 3. BOULDER Sunday 19 March 2023
- 4. COMBINED Open Finals hosted by GC Monday 20 March 2023

Competition entries open on 9 March and close at midnight on 13 March 2023.

Click here to enter the event:

https://forms.gle/ezR7h73NzZig2PAt7

Waivers

All athletes and parents must complete the waivers for CityROCK. Click here for:

- 1. Adult Athletes and Spectators
- 2. Minor Athletes

Medal Ceremony

There will be a medal ceremony at the end of each day, time subject to completion of the competition.

4. AGE CATEGORIES and No. of QUALIFYING ATHLETES

Provinces are requested to please send a list of names and the category under which each athlete will be participating to secretary@gauteng-climbing.co.za and treasurer@gauteng-climbing.co.za by 13 March 2023.

Number of Athletes:

Five (5) provincial athletes per age category, per gender, per discipline are allowed.

Official Age Categories:

- o 19+ Open Female
- o 19+ Open Male
- o Junior (U19) Female
- o Junior (U19) Male
- o Youth A (U17) Female
- o Youth A (U17) Male
- o Youth B (U15) Female
- o Youth B (U15) Male
- o Youth C (U13) Female
- o Youth C (U13) Male

5. EVENT FORMAT

Rules:

We are working on a detailed rulebook based on the IFSC rules for each discipline that will be sent out as soon as possible. Please be on the lookout for that. Athletes are to make sure that they pay attention during the briefing for each discipline.

Anyone with further questions is welcome to discuss with the Jury President of the competition, who will be the final arbiter, and clarify any rules issues.

Format for Speed:				
 There will be two (2) untimed practice runs. Each athlete will have two (2) timed speed runs. The athlete's fastest time will be used to determine final ranking. The individual competitor will be called to climb at the appropriate time. The competitor must have their shoes and harness on and have their chalk, if needed. The starting order will be randomised for the first climb and climbers will climb in the same order thereafter for climb two. If a competitor falls they will not be disqualified from the event but will be given no time for that run. If a 1st, 2nd or 3rd placed competitor remains tied following the above, the slower of their two runs will be compared to break the tie. If a tie is still in place after comparing the second runs, those two competitors will then have a third run and those times will be used (and so on, should they still be tied after the third run). 				
Format for Lead:				
 □ Two routes will be climbed by each category and the aggregated rank scores from all two routes will be used to determine the final ranking (as per IFSC qualifiers). □ The start order will be randomised. □ Both routes will be on-sight, meaning that the groups will be given five minutes to view the route prior to the climb before being confined to isolation. The route will not be demonstrated, and they will not be allowed to watch anyone climb the routes nor share information about the route. □ The individual competitor will be led to the route at the appropriate time by a belayer. The competitor must have their shoes and harness on and have their chalk. The competitor must already be tied in and have been checked by their belayer and be accompanied by their belayer to stand in front of the judge and scorer. The competitor will have 30 seconds to view the route immediately before their climb. □ The attempt will be considered started the moment both feet leave the floor and is completed when the climber has either clipped the final draws or fallen. □ Climbers have only one attempt per route and have a maximum of six minutes per route after which they will be called down. □ The score on each route is judged by the highest hold that is reached and controlled. □ Tied results will be resolved by the total number of holds achieved over both climbs and then by time. 				
Format for Boulder:				

 $\ \square$ Four boulder problems will be climbed by each category and the total scores from all four problems will be used to determine the winners.

		Each athlete will have 4 minutes per boulder problem, with 4 minutes rest between boulder problems.
		The starting order will be randomised for the first boulder problem and all competitors will climb in the same order for the remaining three boulder
		problems.
		A two-minute viewing per problem will be held before the start of each round. Scores for rankings are calculated according to, and in order of:
		 the number of Tops awarded; the number of Zone points awarded;
		o the fewest attempts at Top; and,
		o the fewest attempts at reaching the Zone hold.
		If any competitors remain tied following the above, their position will be determined by:
		a) comparing the best results for each such competitor within, starting with the number of Tops attained on the 1st attempt, then the number of Tops attained on the 2nd attempt, and so on;
		b) where the comparison in (a) cannot break any tie, by comparing the number of Zones attained on the 1st attempt, then the number of Zones attained on the 2nd attempt, and so on.
Fo	rm	at for the COMBINED OPEN FINAL Boulder & Lead event:
		This event is open to the top five (5) athletes in the categories U17, U19 and
		Open, Female and Male, qualified within the weekend event preceding. This event will follow, as much as possible, the combined boulder & lead format to be found in the 2023 IFSC rulebook (section 11).
		Four boulder problems will be climbed in the 4 minutes on, four minutes off format.
		One lead route will be climbed onsight.
		The starting order will be randomised.
		Scoring for boulder will be as per the IFSC 2023 rulebook section 11.20
		Scoring for lead will be as per the IFSC 2023 rulebook section 11.21
		Scoring for the combined result will be as per the IFSC 2023 rulebook section 11.22

6. COST & PAYMENT

Competition entry fee options:

- a) R200 for one discipline entered
- b) R400 for two disciplines entered
- c) R500 for three disciplines entered
- d) There is no charge for the Monday combined event
- e) Vests Gauteng Athletes Only: R248 for the GC Provincial Vest

All competitors must be registered and paid-up members of SANCF and have a valid **SANCF competition licence with their province.** Provincial management committees are to please ensure that we have the list of selected competitors timeously.

The above fee covers all related costs for the organisation of this competition, including venue hire, setting, and medals.

Payment

Fees are payable no later than 15 March 2023. Kindly email your proof of payment to treasurer@gauteng-climbing.co.za.

> FOR GAUTENG athletes:

Please pay your entry fees directly into the GC bank account to follow:

Bank Gauteng Climbing
First National Bank
Branch Randburg
Branch code 254005 (universal code 250655)
Account number 6273 7732 752
Reference Your Name

> FOR ALL OTHER PROVINCE athletes:

- a) Please pay your entry fees to your province and they will remit one bulk amount to GC for all entries from that province.
- b) Provinces are requested to please send GC a list of qualified athletes to treasurer@gauteng-climbing.co.za by 10 March 2023.
- c) This list will be cross-checked against online entries received by GC and you will be notified before the payment deadline of who has successfully entered.
- d) Bulk payment from your province should reach GC by no later than 15 March 2023 and use the name of the province as the reference.

7. OTHER IMPORTANT INFORMATION

What to wear

All athletes must wear their provincial vest or shirt. The competition number provided at registration should be displayed clearly on the back of the vest or shirt.

Lead climbers

All lead climbers must have a current valid CityROCK lead belay tag to participate in this event. In addition all lead climbers must bring their own rope.

Helmets

All U13 and U15 athletes competing in Lead in this event must wear helmets.

Every athlete is encouraged to wear a helmet. Climbing is dangerous and failing to wear a helmet could lead to injury or death. By climbing without a helmet, you accept all responsibility for yourself and your safety.

Access Restriction

No competing athlete may enter CityROCK Johannesburg from Monday 13 March until the start of the competition.

Refreshments at competition venue

Minor refreshments will be available at the venue, including The Fussy Vegan café, and CityROCK snack bar. Competitors are advised to bring their own food and drinks especially whilst in isolation.

Video recording

There will be no official video recordings taken at this event. Should an athlete feel that they may be required to lodge an appeal at any stage of the competition the onus will be on that athlete to ensure that a friend or family member has recorded their climb.

Photography and social media

Photographs taken by the organisers and spectators may be posted on social media. This permission / waiver will be included in the competition registration form.

Contact details for administration and entry queries

Bridgette Erdey – GC Secretary Cell 082 554 2375 secretary@gauteng-climbing.co.za

Michelle Dowds - GC Treasurer Cell 082 894 5265 treasurer@gauteng-climbing.co.za

Technical incidents

It is the competitors' responsibility to be familiar with the definitions of technical incidents should they be in a position to call for one. A technical incident is defined as any occurrence that results in a disadvantage or unfair advantage to a competitor, which is not the result of an action on the part of the competitor, called by the competitor and confirmed by the judge, and may allow the climber to make another attempt. Examples are a loose or broken hold, or a tight rope which either assists or hinders a competitor. The confirmation or non-confirmation of a technical incident

shall be made by the Jury President in consultation with the Chief Route Setter and Technical Delegate.

Appeals process

An appeal concerning any competitor must be made within five (5) minutes of the publication of the official results, in writing on an appeal form, available from the event organiser, along with a fee of R200. Should the appeal be upheld, the competitors will be entitled to a refund of R200.

Any appeal will be considered by an appeal committee. The Appeal Committee comprises the Jury President, the Chief Route Setter, the Chief Scorer and the Technical Delegate. The decision of the appeals committee is final.

Anti-Doping

The SANCF is affiliated to both the International Federation of Sport Climbing (IFSC) and South African Sports Council and Olympic Committee (SASCOC) in terms of which the SANCF has adopted the World Anti-Doping Agency (WADA) Code. The code applies to all competitions held under the auspices of the SANCF and its members and all competitors, coaches, trainers and officials have deemed to have agreed to comply with the code and are fully aware of the list of prohibited substances and medication and confirm they have not taken any of these substances. Please refer to www.wada-ama.org in this regard. Doping violations will be dealt with in accordance with the IFSC Anti-Doping policy and procedure. Please be advised that randomised testing may be conducted during the competition.

Documentation

This Information Brochure is to be read in conjunction with the following documents, and the onus is on the athlete to familiarise themselves with the prescribed regulations:

- SANCF Athlete Registration and Entry Form
- SANCF Athletes Code of Conduct
- SANCF Parents Code of Conduct
- SANCF Anti-Doping Policy
- SANCF Indemnity Form
- SANCF Athlete Selection Policy
- SANCF Safeguarding policy

These documents are available from secretarial@sancf.org.

Legal disclaimer

All climbing related activities are completely at your own risk. The organisers, GC, SANCF, the sponsors and venue owners accept no responsibility for any losses, injury or death. All participating climbers, helpers, organisers and spectators take full responsibility for themselves. **NB Athletes entering the Lead discipline confirm that they have a valid CityROCK Lead tag.**